Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 9, NWS Lake Charles, LA

March 27, 2009Rapides Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Mar 27, 2009, 4:18 PM CDT for Rapides Parish, Vernon Parish, Louisiana. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2009, 4:18 PM CDT (21:18 UTC)
Expired
Mar 27, 2009, 4:45 PM CDT
In force
27 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Rapides Parish, LA, Vernon Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 27, 4:18 PM CDTTORNADO2 W Gardner, LAPUBLIC REPORTS RELAYED BY 911 RAPIDES PARISH OF POSSIBLE TORNADO TOUCHDOWN ON HWY 28 WEST OF GARDNER AND EAST OF THE VERNON PARISH LINE, TREES DOWN, CARS DAMAGE, POSSIBLE MINOR INJURIES.
Mar 27, 4:22 PM CDTTORNADO1 Sw Gardner, LARAPIDES SHERIFF DEPUTY REPORTS TORNADO TOUCHDOWN ON HWY 121 WITH TREES AND POWER LINES DOWN. CARS OFF THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 2:54 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2009-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2009-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1993 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLCH 272118
TORLCH
LAC079-115-272145-
/O.NEW.KLCH.TO.W.0009.090327T2118Z-090327T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
418 PM CDT FRI MAR 27 2009

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF HINESTON...
  EXTREME EAST CENTRAL VERNON PARISH IN WEST CENTRAL LOUISIANA...

* UNTIL 445 PM CDT

* AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES NORTH OF
  HINESTON...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  GARDNER BY 425 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHWESTERN LOUISIANA.

&&

LAT...LON 3142 9250 3134 9242 3113 9277 3123 9287
      3141 9261
TIME...MOT...LOC 2118Z 230DEG 38KT 3128 9276

$$

25

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Mar 27, 3:55 PM CDT, 23 minutes earlier.

Area forecast discussion, Mar 27, 3:55 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CDT FRI MAR 27 2009

.DISCUSSION...
STATIONARY FRONT DANGLING JUST SOUTH OF KLFK...JUST NORTH OF KPOE
AND KAEX...WITH SVR SUPERCELL TSTM RIDING THE BOUNDARY OVER W LA
NEAR KPOE. THE NEXT SUPERCELL NOW TAKING SHAPE JUST NORTH OF
KHOU...EXPECTED TO MOVE INTO SE TX WITHIN THE NEXT COUPLE OF
HOURS. SVR TSTM WATCH #77 CONTINUES FOR SE TX...WITH TOR WATCH #79
FOR S AND C LA NORTH OF I-10.

EXPECT TSRA COVERAGE TO INCREASE OVER LA THIS EVENING IN ADVANCE
OF THE COLD FRONT...THUS THE HIGHER POPS HERE. THE FRONT WILL BE
ENTERING SE TX SOMETIME AFTER SUNSET AND RACING EASTWARD ACROSS W
LA SHORTLY BEFORE MIDNIGHT...AND CLEAR EAST OF THE ATCHAFALAYA
RIVER BY SUNRISE SAT. MUCH COLDER AIR WILL INFILTRATE THE REGION
BEHIND THE FRONT...WITH TEMPS RUNNING 10-15 DEGREES BELOW NORMAL
FOR SAT AFTERNOON AND SUN MORNING. WITH WINDS CALMING DOWN SAT
NIGHT AND SUN AS THE HIGH SETTLES OVER THE REGION...TEMPS COULD
REACH THE MID/UPPER 30S NORTH OF US 190.

COLD SNAP WILL BE SHORT LIVED AS THE HIGH MOVES EAST BY SUN EVENING
AND MON...WITH A SOLID RETURN FLOW ESTABLISHED BY MON. THE NEXT
SYSTEM IN OUR AGGRESSIVE PROGRESSIVE PATTERN WILL BEGIN TO
INFLUENCE OUR REGION BY TUE WITH THE CHANCE OF SHRA/TSRA RETURNING.
WHILE THE GFS IS VERY AGGRESSIVE WITH AN EXTREMELY DEEP SFC LOW
(989MB) OVER E OK BY NEXT THU...THE ECMWF IS MUCH LESS AGGRESSIVE.
FOR THE FORECAST...KEPT THE CHANCE OF SHRA/TSRA TUE-THU TIME FRAME.

DML

&&

.MARINE...
STRONG POST FRONTAL WINDS EXPECTED AFTER MIDNIGHT ACROSS THE
WESTERN ZONES...WITH THE FRONT EXPECTED TO CLEAR THE EASTERN ZONES
BY SUNRISE SAT. SCA WILL BE IN EFFECT FROM 1 AM SAT THROUGH 10 AM
SUN FOR THIS STRONG POST FRONTAL FLOW. WINDS AND SEAS WILL SUBSIDE
BY SUN AFTERNOON AS THE CENTER OF THE HIGH MOVES CLOSER AND
OVERHEAD SUN EVENING INTO MON MORNING.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  80  48  62  41  67 /  60  70   0   0   0
KBPT  79  48  62  40  68 /  60  40   0   0   0
KAEX  79  46  59  37  67 /  60  70   0   0   0
KLFT  81  51  62  41  66 /  60  70   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM SATURDAY TO 10 AM CDT SUNDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
     20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
     CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA EXTENDING FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Mar 27, 5:27 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
527 AM CDT FRI MAR 27 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-281030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
527 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS INTO SOUTHERN
LOUISIANA LATE THIS AFTERNOON INTO THIS EVENING. AHEAD OF THE
FRONT...DEEP MOISTURE...STRONG SHEAR AND INSTABILITY WILL COMBINE
TO PRODUCE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AGAIN
THIS AFTERNOON. SEVERE WEATHER IS POSSIBLE AREAWIDE. AHEAD OF THE
FRONT...ROTATING SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF
DEVELOPING WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES. AS THE FRONT MOVES THROUGH THE AREA...STORMS WILL
BECOME MORE LINEAR WITH STRONG STRAIGHT LINE DAMAGING WINDS THE
LIKELIEST THREAT.

IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS A POSSIBILITY
OF FLASH FLOODING DUE TO HEAVY RAINS FROM TRAINING STORMS. WITH
DEEP MOISTURE OVER THE AREA...STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINS WITH RATES OF UP TO 2 TO 3 INCHES AN HOUR. WITH
THE GROUND IN MANY LOCATIONS SATURATED FROM THE RAIN THE PAST FEW
DAYS...FLASH FLOODING OF LOW LYING AREAS AND URBAN AREAS CAN BE
EXPECTED IN AREAS WHERE HEAVY RAIN OCCURS.

STRONG NORTHERLY WINDS ARE EXPECTED IN THE WAKE OF THE FRONT
TONIGHT. THIS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS OVER
THE COASTAL WATERS WITH WINDS OF AT LEAST 20 TO 25 KNOTS AND SEAS
OF UP TO 7 TO 9 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG NORTHERLY WINDS WILL CONTINUE THROUGH SUNDAY MORNING. A SMALL
CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE COASTAL WATERS
THROUGH EARLY SUNDAY. WINDS AND SEAS WILL DIMINISH BY SUNDAY
AFTERNOON AS HIGH PRESSURE SETTLES OVER THE AREA.

THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS IS ON TUESDAY AS
ANOTHER FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND
EVENING.

24

In the hours before

Local storm report, Mar 27, 12:07 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1207 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     BROOKELAND              31.13N 93.99W
03/26/2009  E60.00 MPH       JASPER             TX   UTILITY COMPANY

            EAGLE ROCK ENERGY ALSO REPORTED PEA SIZE HAIL.

0430 PM     TSTM WND DMG     WELSH                   30.24N 92.81W
03/26/2009                   JEFFERSON DAVIS    LA   BROADCAST MEDIA

            POWER OUTAGES REPORTED IN WELSH RELAYED BY KPLC-TV

0445 PM     HAIL             3 SW EUNICE             30.46N 92.45W
03/26/2009  E0.75 INCH       ACADIA             LA   PUBLIC

            PUBLIC REPORTED PENNY SIZE HAIL 3 MILES SW OF EUNICE
            ABOUT 445PM.

0455 PM     TSTM WND DMG     4 S EUNICE              30.43N 92.41W
03/26/2009                   ACADIA             LA   UTILITY COMPANY

            SEVERAL SHEDS AND CARPORTS BLOWN OVER. ALSO DIME SIZE
            HAIL REPORTED.

0505 PM     HAIL             EUNICE                  30.49N 92.42W
03/26/2009  E0.75 INCH       ST. LANDRY         LA   LAW ENFORCEMENT

0512 PM     HAIL             EUNICE                  30.49N 92.42W
03/26/2009  E1.75 INCH       ST. LANDRY         LA   PUBLIC

            PUBLIC REPORTS GOLF BALL SIZE HAIL IN EUNICE.

0535 PM     HAIL             4 E ELIZABETH           30.87N 92.73W
03/26/2009  M0.75 INCH       ALLEN              LA   PUBLIC

0540 PM     TSTM WND DMG     5 W OPELOUSAS           30.52N 92.17W
03/26/2009                   ST. LANDRY         LA   UTILITY COMPANY

            TREE DOWN ON POWER LINE WEST OF OPELOUSAS. NEAR PRAIRIE
            RONDE HWY.

0600 PM     MARINE TSTM WIND 35 SSE SEA RIM STATE PA 29.23N 93.79W
03/26/2009  E40.00 MPH       GMZ470             XX   PUBLIC

            REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 167.

0615 PM     HAIL             2 W TOLEDO BEND DAM     31.17N 93.60W
03/26/2009  E0.75 INCH       NEWTON             TX   PUBLIC

0615 PM     HAIL             PINE PRAIRIE            30.78N 92.42W
03/26/2009  E0.75 INCH       EVANGELINE         LA   PUBLIC

0615 PM     TSTM WND GST     37 S HOLLY BEACH        29.26N 93.34W
03/26/2009  M40.00 MPH       GMZ470             XX   PUBLIC

            40 MPH WIND GUST MEASURE AT WEST CAM 205

0615 PM     HAIL             4 W BIG CANE            30.82N 92.08W
03/26/2009  E0.75 INCH       ST. LANDRY         LA   POST OFFICE

0630 PM     TSTM WND DMG     HORNBECK                31.33N 93.40W
03/26/2009                   VERNON             LA   UTILITY COMPANY

            VALLEY ELECTRIC REPORTED SEVERAL TREES DOWN ON POWER
            LINES.

0715 PM     TSTM WND GST     5 S LAKE CHARLES        30.14N 93.20W
03/26/2009  M50.00 MPH       CALCASIEU          LA   MESONET

            LSU AG CENTER NEAR THE LAKE CHARLES AIRPORT MEASURED AT
            50 MPH WIND GUST.

0715 PM     MARINE TSTM WIND 4 NW GRAND LAKE         30.06N 93.32W
03/26/2009  M40.00 MPH       GMZ432             LA   PUBLIC

            REPORTED BY DEVALL TOW BOAT NEAR ELLANDER BRIDGE.

0715 PM     TSTM WND GST     LAKE CHARLES            30.21N 93.20W
03/26/2009  E60.00 MPH       CALCASIEU          LA   PUBLIC

            PUBLIC REPORTED ESTIMATED WINDS 60 MPH ON THE 700 BLOCK
            OF GRANGER IN LAKE CHARLES.

0742 PM     HAIL             LAKE CHARLES            30.21N 93.20W
03/26/2009  E0.75 INCH       CALCASIEU          LA   PUBLIC

            DIME AND PENNY SIZE HAIL REPORTED BY THE PUBLIC.

0815 PM     MARINE TSTM WIND 36 SSW BURNS POINT      29.10N 91.78W
03/26/2009  M44.00 MPH       GMZ475             LA   OFFICIAL NWS OBS

            REPORTED BY SAWRS SITE IN SOUTH MARSH ISLAND BLOCK 268.

0900 PM     MARINE TSTM WIND 11 S PECAN ISLAND       29.48N 92.46W
03/26/2009  M41.00 MPH       GMZ452             LA   PUBLIC

            REPORTED BY PLATFORM IN VERMILION BLOCK 24. SOME BLOCKAGE
            TO WIND GAGE. WINDS PROBABLY HIGHER.

0914 PM     MARINE TSTM WIND 46 SSW ROCKEFELLER WILD 29.11N 93.14W
03/26/2009  M81.00 MPH       GMZ472             XX   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 238. OPERATOR
            STATED THAT HELICOPTER WAS SCOOTED ACROSS HELIPAD.

1010 PM     MARINE TSTM WIND 21 SE PECAN ISLAND      29.45N 92.19W
03/26/2009  M82.00 MPH       GMZ452             LA   PUBLIC

            REPORTED BY A JACK-UP BARGE LOCATED NEAR PLATFORM IN
            VERMILION BLOCK 31.

1020 PM     MARINE TSTM WIND 24 SSE INTRACOASTAL CIT 29.44N 92.06W
03/26/2009  M61.00 MPH       GMZ455             LA   PUBLIC

            REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 217.

1100 PM     TSTM WND DMG     PATTERSON               29.69N 91.31W
03/26/2009                   ST. MARY           LA   LAW ENFORCEMENT

            POLICE DEPARTMENT REPORTING TREES DOWN IN THE CITY OF
            PATTERSON.

1205 PM     TSTM WND DMG     BAYOU VISTA             29.69N 91.27W
03/27/2009                   ST. MARY           LA   LAW ENFORCEMENT

            BERWICK POLICE REPORT ROOF OF TRAILER BLOWN OFF.

&&

MOGGED
Local storm report, Mar 27, 12:11 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1211 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     BROOKELAND              31.13N 93.99W
03/26/2009  E60.00 MPH       JASPER             TX   UTILITY COMPANY

            EAGLE ROCK ENERGY ALSO REPORTED PEA SIZE HAIL.

0430 PM     TSTM WND DMG     WELSH                   30.24N 92.81W
03/26/2009                   JEFFERSON DAVIS    LA   BROADCAST MEDIA

            POWER OUTAGES REPORTED IN WELSH RELAYED BY KPLC-TV

0445 PM     HAIL             3 SW EUNICE             30.46N 92.45W
03/26/2009  E0.75 INCH       ACADIA             LA   PUBLIC

            PUBLIC REPORTED PENNY SIZE HAIL 3 MILES SW OF EUNICE
            ABOUT 445PM.

0455 PM     TSTM WND DMG     4 S EUNICE              30.43N 92.41W
03/26/2009                   ACADIA             LA   UTILITY COMPANY

            SEVERAL SHEDS AND CARPORTS BLOWN OVER. ALSO DIME SIZE
            HAIL REPORTED.

0505 PM     HAIL             EUNICE                  30.49N 92.42W
03/26/2009  E0.75 INCH       ST. LANDRY         LA   LAW ENFORCEMENT

0512 PM     HAIL             EUNICE                  30.49N 92.42W
03/26/2009  E1.75 INCH       ST. LANDRY         LA   PUBLIC

            PUBLIC REPORTS GOLF BALL SIZE HAIL IN EUNICE.

0535 PM     HAIL             4 E ELIZABETH           30.87N 92.73W
03/26/2009  M0.75 INCH       ALLEN              LA   PUBLIC

0540 PM     TSTM WND DMG     5 W OPELOUSAS           30.52N 92.17W
03/26/2009                   ST. LANDRY         LA   UTILITY COMPANY

            TREE DOWN ON POWER LINE WEST OF OPELOUSAS. NEAR PRAIRIE
            RONDE HWY.

0600 PM     MARINE TSTM WIND 35 SSE SEA RIM STATE PA 29.23N 93.79W
03/26/2009  E40.00 MPH       GMZ470             XX   PUBLIC

            REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 167.

0615 PM     HAIL             2 W TOLEDO BEND DAM     31.17N 93.60W
03/26/2009  E0.75 INCH       NEWTON             TX   PUBLIC

0615 PM     HAIL             PINE PRAIRIE            30.78N 92.42W
03/26/2009  E0.75 INCH       EVANGELINE         LA   PUBLIC

0615 PM     HAIL             4 W BIG CANE            30.82N 92.08W
03/26/2009  E0.75 INCH       ST. LANDRY         LA   POST OFFICE

0615 PM     TSTM WND GST     37 S HOLLY BEACH        29.26N 93.34W
03/26/2009  M40.00 MPH       GMZ470             XX   PUBLIC

            40 MPH WIND GUST MEASURE AT WEST CAM 205

0630 PM     TSTM WND DMG     HORNBECK                31.33N 93.40W
03/26/2009                   VERNON             LA   UTILITY COMPANY

            VALLEY ELECTRIC REPORTED SEVERAL TREES DOWN ON POWER
            LINES.

0715 PM     MARINE TSTM WIND 4 NW GRAND LAKE         30.06N 93.32W
03/26/2009  M40.00 MPH       GMZ432             LA   PUBLIC

            REPORTED BY DEVALL TOW BOAT NEAR ELLANDER BRIDGE.

0715 PM     TSTM WND GST     LAKE CHARLES            30.21N 93.20W
03/26/2009  E60.00 MPH       CALCASIEU          LA   PUBLIC

            PUBLIC REPORTED ESTIMATED WINDS 60 MPH ON THE 700 BLOCK
            OF GRANGER IN LAKE CHARLES.

0715 PM     TSTM WND GST     5 S LAKE CHARLES        30.14N 93.20W
03/26/2009  M50.00 MPH       CALCASIEU          LA   MESONET

            LSU AG CENTER NEAR THE LAKE CHARLES AIRPORT MEASURED AT
            50 MPH WIND GUST.

0742 PM     HAIL             LAKE CHARLES            30.21N 93.20W
03/26/2009  E0.75 INCH       CALCASIEU          LA   PUBLIC

            DIME AND PENNY SIZE HAIL REPORTED BY THE PUBLIC.

0815 PM     MARINE TSTM WIND 36 SSW BURNS POINT      29.10N 91.78W
03/26/2009  M44.00 MPH       GMZ475             LA   OFFICIAL NWS OBS

            REPORTED BY SAWRS SITE IN SOUTH MARSH ISLAND BLOCK 268.

0900 PM     MARINE TSTM WIND 11 S PECAN ISLAND       29.48N 92.46W
03/26/2009  M41.00 MPH       GMZ452             LA   PUBLIC

            REPORTED BY PLATFORM IN VERMILION BLOCK 24. SOME BLOCKAGE
            TO WIND GAGE. WINDS PROBABLY HIGHER.

0914 PM     MARINE TSTM WIND 46 SSW ROCKEFELLER WILD 29.11N 93.14W
03/26/2009  M81.00 MPH       GMZ472             XX   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 238. OPERATOR
            STATED THAT HELICOPTER WAS SCOOTED ACROSS HELIPAD.

1010 PM     MARINE TSTM WIND 21 SE PECAN ISLAND      29.45N 92.19W
03/26/2009  M82.00 MPH       GMZ452             LA   PUBLIC

            REPORTED BY A JACK-UP BARGE LOCATED NEAR PLATFORM IN
            VERMILION BLOCK 31.

1020 PM     MARINE TSTM WIND 24 SSE INTRACOASTAL CIT 29.44N 92.06W
03/26/2009  M61.00 MPH       GMZ455             LA   PUBLIC

            REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 217.

1100 PM     TSTM WND DMG     PATTERSON               29.69N 91.31W
03/26/2009                   ST. MARY           LA   LAW ENFORCEMENT

            POLICE DEPARTMENT REPORTING TREES DOWN IN THE CITY OF
            PATTERSON.

1205 AM     TSTM WND DMG     BAYOU VISTA             29.69N 91.27W
03/27/2009                   ST. MARY           LA   LAW ENFORCEMENT

            BERWICK POLICE REPORT ROOF OF TRAILER BLOWN OFF.

&&

MOGGED
Local storm report, Mar 27, 2:41 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             KIRBYVILLE              30.66N 93.90W
03/27/2009  E0.50 INCH       JASPER             TX   LAW ENFORCEMENT

            HALF INCH HAIL IN KIRBYVILLE REPORTED BY LAW ENFORCEMENT.

&&

MGRIFFIN
Local storm report, Mar 27, 2:51 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
251 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             KIRBYVILLE              30.66N 93.90W
03/27/2009  E0.25 INCH       JASPER             TX   LAW ENFORCEMENT

            POLICE DEPT. REPORTED PEA SIZE HAIL.

&&

MGRIFFIN
Local storm report, Mar 27, 2:55 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
255 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             1 W BON WEIR            30.74N 93.66W
03/27/2009  E1.00 INCH       NEWTON             TX   PUBLIC

&&

MOGGED
Local storm report, Mar 27, 4:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
414 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             GARDNER                 31.27N 92.69W
03/27/2009  E0.50 INCH       RAPIDES            LA   BROADCAST MEDIA

            LOCAL MEDIA REPORTS HALF INCH HAIL NEAR GARDNER.

&&

MGRIFFIN

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:05 PM CDTSpecial Marine WarningLCH25 min
Mar 26, 7:17 PM CDTSpecial Marine WarningLCH118 min
Mar 26, 8:14 PM CDTSpecial Marine WarningLCH61 min
Mar 26, 8:23 PM CDTSpecial Marine WarningLCH52 min
Mar 26, 9:20 PM CDTSpecial Marine WarningLCH55 min
Mar 26, 10:19 PM CDTSpecial Marine WarningLCH56 min
Mar 26, 10:50 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary55 min
Mar 26, 11:49 PM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary26 min
Mar 27, 3:46 AM CDTSmall Craft AdvisoryLCH54 hr
Mar 27, 5:06 AM CDTRiver Flood WarningLCHLafayette, Vermilion16 hr
Mar 27, 2:20 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon55 min
Mar 27, 2:31 PM CDTSevere Thunderstorm WarningLCHBeauregard44 min
Mar 27, 2:35 PM CDTTornado WarningLCHBeauregard40 min
Mar 27, 2:58 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Vernon62 min
Mar 27, 3:50 PM CDTTornado WarningLCHVernon25 min
Mar 27, 4:07 PM CDTTornado WarningLCHRapides, Vernon23 min
Mar 27, 4:28 PM CDTTornado WarningLCHRapides32 min
Mar 27, 4:31 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline, Rapides44 min
Mar 27, 4:47 PM CDTTornado WarningLCHAllen, Evangeline, Rapides, Saint Landry28 min
Mar 27, 5:03 PM CDTTornado WarningLCHAvoyelles, Rapides27 min
Mar 27, 5:14 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry31 min
Mar 27, 5:47 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry43 min
Mar 27, 6:31 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu44 min
Mar 27, 6:34 PM CDTTornado WarningLCHBeauregard26 min

Nearby

Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.